Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 84, NWS Memphis, TN

September 23, 2025Fayette County, Shelby County, Tennessee; DeSoto County, Marshall County, Mississippi; Crittenden County, Arkansas

NWS Memphis, TN issued this flash flood warning at Sep 23, 2025, 10:00 PM CDT for Fayette County, Shelby County, Tennessee; DeSoto County, Marshall County, Mississippi; Crittenden County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2025, 10:00 PM CDT (03:00 UTC)
Expired
Sep 24, 2025, 1:30 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:32 PM CDT, 3 hours 28 minutes earlier. Its key messages:

  • Updated at 610 PM CDT Tue Sep 23 2025
  • Strong to severe thunderstorms are expected this afternoon and evening, especially across northern and western portions of the Mid-South. Damaging winds and heavy rainfall are the primary threats.
  • Another round of strong storms is forecast for Wednesday afternoon, mainly along and east of the Mississippi River, ahead of an approaching cold front.
  • A cold front will bring drier and much cooler air for the end of the week, with pleasant conditions expected for the weekend.
Area forecast discussion, Sep 23, 6:32 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
632 PM CDT Tue Sep 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 610 PM CDT Tue Sep 23 2025

- Strong to severe thunderstorms are expected this afternoon and
  evening, especially across northern and western portions of the
  Mid-South. Damaging winds and heavy rainfall are the primary
  threats.

- Another round of strong storms is forecast for Wednesday
  afternoon, mainly along and east of the Mississippi River, ahead
  of an approaching cold front.

- A cold front will bring drier and much cooler air for the end
  of the week, with pleasant conditions expected for the weekend.

&&

.DISCUSSION...
(This afternoon through next Monday)
Issued at 1240 PM CDT Tue Sep 23 2025

The latest surface analysis places a couple of weak surface lows
over the Plains with one over western Oklahoma and another over
northern Kansas. A warm front extends southeast from the Kansas
low through southeast Missouri and back into the Mid-South. The
front is currently stationary across the Mid-South and located
along a WNW to ESE line from Jonesboro, AR to Jackson, TN and back
into Huntsville, AL. North of the front, scattered showers and
thunderstorms continue to slowly stream across NE Arkansas, the
Missouri Bootheel, and NW Tennessee.

Aloft, the pattern remains rather messy, with a deep upper low
churning over Colorado with several weak perturbations
translating through mainly zonal flow across the Plains into the
Lower Mississippi Valley. A couple of MCSs are ongoing across
Missouri and have since merged and intensified into one back over
extreme SW Missouri. The current weather hazard remains instances
of flash flooding as storms continue to train across NE Arkansas,
the Missouri Bootheel, and NW Tennessee.

The evolution of the MCS over SW Missouri will dictate our severe
weather potential this afternoon and evening. The aforementioned
front will wobble north and south across the region and serve as
a focal point for renewed convection and potentially heavy
rainfall this afternoon and evening. Hi-res guidance continues to
show significant run-to-run variability on the evolution of
convection across the area this afternoon, likely due to the
somewhat diffuse upper level pattern. The highest confidence
resides across northern and western portions of the Mid-South,
which will see multi-clusters of strong to severe thunderstorms.
However, the extent of how far south the storms go still remains
uncertain. Nonetheless, areas south of the front have moved into a
humid airmass evidenced by lower 70s dewpoints. By this
afternoon, instability is forecast to max out around 2500 J/kg of
MLCAPE with bulk shear values up to 40 knots by late afternoon,
which will support organized multi-clusters. However, mid-level
and upper-level lapse rates and low-level helicity remain quite
poor. A 2% tornado risk was added to portions of eastern
Arkansas, but the threat seems highly conditional and dependent on
storms interacting favorably with the frontal boundary. The main
threats with any strong to severe storms will be damaging wind
gusts and heavy rainfall with a secondary threat of hail and a
spinup tornado or two.

Convective activity should weaken late this evening as the mid-
level 40 knot speed max lifts north of the area. The latest hi-
res guidance is now showing another round of storms moving into
the Mid-South after midnight. If this cluster of storms can
materialize and hold together, mainly outflow dominant activity
will occur due to weak shear and instability in place. The rest
of the overnight period will feature mainly scattered non-severe
showers and thunderstorms.

Wednesday's forecast continues to be a challenge. Scattered
ongoing thunderstorms and clouds will keep instability shunted
across the northern portions of the Mid-South. However, south of
I-40 and ahead of a cold front, HREF guidance continues to
advertise moderate instability developing by early to mid
afternoon across most of north Mississippi and portions of west
Tennessee near the TN River. Forecast soundings show only up to 20
knots of deep layer shear, which would limit overall storm
organization. Nonetheless, a Marginal Risk (1/5) for strong to
severe thunderstorms remains in effect for tomorrow afternoon with
damaging winds as the main threat. A higher threat could
materialize if deep shear strengthens across the region.

The cold front will sweep through the entire Mid-South by
Thursday morning with scattered post-frontal showers during most
of the day. Conditions will dry out Friday as the upper-level
trough pushes to our east. The weekend will feature dry
conditions and highs in the mid 80s and lows in the upper 50s and
lower 60s.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Tue Sep 23 2025

An outflow boundary was noted on radar moving south through KNQA
at 2330Z. Scattered SHRA was developing behind the boundary, and
moving northeast toward a larger area of SHRA/TSRA over northeast
AR and northwest TN.

TSRA potential for MEM will edge up after 02Z, when TSRA over
central AR arrive. This convection will likely weaken as it
approaches MEM, but will continue to pose a threat of thunder.

Short term guidance remains varied with TSRA timing and coverage
on Wednesday. The 00Z TAFs relied on the 12Z HREF, which depict a
bump in post sunrise TS chances ahead of a surface trough and wind
shift. A secondary TSRA chances peak should arrive in the
afternoon, mainly southeast of JBR. TSRA timing confidence at MEM
and MKL is limited by the potential for stabilizing convective
outflow during the morning. To the south, TUP should have ample
convective instability in the afternoon and will have the
potential for strongest surface wind gusts.

PWB

&&

.FIRE WEATHER...
Issued at 1240 PM CDT Tue Sep 23 2025

Widespread wetting rainfall chances will maximize on Wednesday as
a cold front sweeps across the area. Lingering scattered rain
will occur on Thursday as an upper level low slowly lifts out of
the area. Dry and warm conditions will return this weekend with
minimum relative humidity above 40% each day.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...PWB

In the hours before

Special weather statement, Sep 23, 8:14 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
814 PM CDT Tue Sep 23 2025

ARZ028-TNZ048-049-088-240145-
Mississippi AR-Tipton TN-Lauderdale TN-Shelby TN-
814 PM CDT Tue Sep 23 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MISSISSIPPI...TIPTON...
LAUDERDALE AND NORTHEASTERN SHELBY COUNTIES THROUGH 845 PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ashport to near Fort Pillow State Park to near
Dixonville. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Millington, Covington, Ripley, Luxora, Fort Pillow State Park,
Munford, Brighton, Fulton, Dixonville, Ashport, Ft Pillow, Tipton,
Atoka, Henning, Gilt Edge, Burlison, Garland, Edith, O'Donnell Bend,
and Luckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 8948 3568 8946 3560 8947 3558 8950
      3556 8948 3552 8947 3529 8977 3535 9010
      3538 9008 3541 9011 3559 8995 3581 8991
TIME...MOT...LOC 0113Z 278DEG 29KT 3577 8982 3559 8982 3549 8990

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 8:17 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
817 PM CDT Tue Sep 23 2025

ARZ036-MSZ001-TNZ088-240145-
Crittenden AR-DeSoto MS-Shelby TN-
817 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRITTENDEN...
NORTHWESTERN DESOTO AND CENTRAL SHELBY COUNTIES THROUGH 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Memphis, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bartlett, Southaven, Germantown, Olive Branch, West Memphis, Horn
Lake, Hernando, Marion, Millington, T O Fuller State Park, Meeman
Shelby Forest State Park, Memphis, Walls, Edmondson, Sunset, Jericho,
Southwest Memphis, Ellendale, Whitehaven, and Frayser.

This includes the following highways...
 Interstate 40 in Arkansas between mile markers 269 and 284.
 Interstate 40 in Tennessee between mile markers 1 and 16.
 Interstate 22 in Mississipppi near mile marker 1.
 Interstate 240 between mile markers 12 and 30.
 Interstate 55 in Arkansas between mile markers 1 and 15.
 Interstate 55 in Tennessee between mile markers 1 and 12.
 Interstate 55 in Mississippi between mile markers 280 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 9018 3538 9017 3538 9014 3528 8976
      3479 8993 3497 9031 3510 9036
TIME...MOT...LOC 0117Z 317DEG 27KT 3511 9022

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 8:39 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
839 PM CDT Tue Sep 23 2025

TNZ088-089-240215-
Fayette TN-Shelby TN-
839 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FAYETTE AND
NORTHEASTERN SHELBY COUNTIES THROUGH 915 PM CDT...

At 839 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ellendale, or over Bartlett, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bartlett, Millington, Cordova, Memphis, Lakeland, Arlington, Eads,
Ellendale, Frayser, Gallaway, Elmore Park, Brunswick, Lenow,
Fisherville, Raleigh, Barretville, Woodstock, Redwood, Rosemark, and
Spring Lake.

This includes the following highways...
 Interstate 40 in Tennessee between mile markers 5 and 28.
 Interstate 240 between mile markers 12 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 8968 3539 8964 3537 8964 3539 8961
      3512 8963 3513 8998 3531 9000
TIME...MOT...LOC 0139Z 264DEG 18KT 3524 8987

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 9:02 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
902 PM CDT Tue Sep 23 2025

TNZ050>052-240230-
Madison TN-Crockett TN-Haywood TN-
902 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT...
SOUTHEASTERN HAYWOOD AND WESTERN MADISON COUNTIES THROUGH 930 PM
CDT...

At 902 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brownsville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Brownsville, Bells, Three Way, Adair, Belle Eagle, Holly
Grove, Mercer, Gadsden, Neely, Fruitvale, Allens, Huntersville, Gum
Flat, Westover, Roberts, Sunnyhill, Windy City, Jones, and Oakview.

This includes Interstate 40 in Tennessee between mile markers 63 and
82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3548 8888 3549 8930 3567 8932 3580 8892
      3580 8891 3579 8888 3566 8882
TIME...MOT...LOC 0202Z 263DEG 35KT 3560 8922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 9:14 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
914 PM CDT Tue Sep 23 2025

MSZ001-002-TNZ088-089-240245-
Marshall MS-DeSoto MS-Fayette TN-Shelby TN-
914 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DESOTO...
NORTHWESTERN MARSHALL...SOUTHWESTERN FAYETTE AND SOUTHEASTERN SHELBY
COUNTIES THROUGH 945 PM CDT...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm over
Collierville, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Collierville, Germantown, Olive Branch, Byhalia, Mt Pleasant,
Lewisburg, Red Banks, Slayden, Piperton, Rossville, Coal Oil Corner,
Cayce, Fairhaven, Victoria, Elba, Cedarview, Handy Corner, Taska,
Kirk, and Miller.

This includes Interstate 22 in Mississipppi between mile markers 4
and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3504 8983 3513 8961 3507 8948 3494 8942
      3482 8957 3486 8986
TIME...MOT...LOC 0213Z 308DEG 23KT 3505 8965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PWB
Special weather statement, Sep 23, 9:33 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
933 PM CDT Tue Sep 23 2025

ARZ036-MSZ001-007-TNZ088-240300-
Crittenden AR-Tunica MS-DeSoto MS-Shelby TN-
933 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRITTENDEN...
DESOTO...NORTHEASTERN TUNICA AND SOUTHWESTERN SHELBY COUNTIES THROUGH
1000 PM CDT...

At 933 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynchburg, or near T O Fuller State Park, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southaven, Olive Branch, West Memphis, Horn Lake, Hernando, T O
Fuller State Park, Memphis, Walls, Horseshoe Lake, Pinckney, Lake
Cormorant, Southwest Memphis, Lynchburg, Eudora, Lewisburg,
Whitehaven, Robinsonville, Newport, Clack, and Trinity.

This includes the following highways...
 Interstate 22 in Mississipppi between mile markers 1 and 11.
 Interstate 55 in Tennessee between mile markers 1 and 5, and near
mile marker 8.
 Interstate 55 in Mississippi between mile markers 277 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3512 9023 3500 8972 3477 8973 3477 8991
      3476 8992 3482 9038
TIME...MOT...LOC 0233Z 291DEG 25KT 3499 9013

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:36 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton39 min
Sep 23, 7:51 PM CDTSpecial Weather StatementMEGLauderdale24 min
Sep 23, 8:14 PM CDTSpecial Weather StatementMEGLauderdale, Tipton31 min
Sep 23, 8:17 PM CDTSpecial Weather StatementMEGShelby28 min
Sep 23, 8:39 PM CDTSpecial Weather StatementMEGShelby36 min
Sep 23, 8:43 PM CDTAreal Flood AdvisoryMEGShelby, Tipton16 min
Sep 23, 8:59 PM CDTFlash Flood WarningMEGShelby, Tipton5 hr
Sep 23, 9:02 PM CDTSpecial Weather StatementMEGHaywood28 min
Sep 23, 9:23 PM CDTAreal Flood AdvisoryMEGFayette, Shelby37 min
Sep 23, 9:14 PM CDTSpecial Weather StatementMEGMarshall31 min
Sep 23, 9:33 PM CDTSpecial Weather StatementMEGDeSoto27 min
Sep 24, 12:12 AM CDTAreal Flood AdvisoryMEGBenton, Marshall2 hr
Sep 24, 1:59 AM CDTAreal Flood AdvisoryMEGBenton, Marshall, Tippah, Union74 min
Sep 23, 7:05 PM CDTSpecial Weather StatementMEGMississippi25 min
Sep 23, 7:22 PM CDTSpecial Weather StatementMEGMississippi38 min
Sep 23, 7:23 PM CDTSpecial Weather StatementMEGCross37 min
Sep 24, 4:25 PM CDTSpecial Weather StatementMEGClay35 min
Sep 24, 5:09 PM CDTAreal Flood AdvisoryMEGClay3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Flash Flood Warnings in Mississippi, 2025Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.